Alert archive / New York / Special Marine Warnings in 2002
Special Marine Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Apr 28, 2002, 12:54 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2002, 12:54 PM EDT (16:54 UTC)
- Expired
- Apr 28, 2002, 1:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Apr 28, 11:26 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 28, 11:26 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1126 AM EDT SUN APR 28 2002 HAVE SPENT MORE TIME WITH ADJUSTING FORECAST AND UPDATING SPS ON SPC SEVERE THUNDERSTORM OUTLOOK. LOW PRESSURE STORM OVER SOUTHERN MICHIGAN IS FORECAST TO MOVE ACROSS WESTERN NEW YORK...NOW THOUGHT A LITTLE NORTH OF THE SOUTHERN TIER. SPC HAS UPDATED WESTERN SOUTHERN TIER FOR MODERATE RISK OF SEVERE AND SLIGHT CHANCE MAINLY ELSEWHERE. HAVE ADJUSTED ALSO FOR CHANGING RAIN TO SHOWERY WITH THUNDERSTORMS PUT IN FOR ALL COUNTIES OF COURSE LEANING ON WESTERN AND SOUTHERN COUNTIES. HAVE KEPT REST OF AFD AS IS FOR NOW. FORECAST BECOMES COMPLICATED LATER TODAY AS MODELS SHOWING SURFACE LOW CROSSING DIRECTLY OVER WESTERN NEW YORK. MODELS SHOWING SIMILAR 18Z POSITIONS NEAR DETROIT WITH A SLIGHT SOUTH OF EAST TRACK ACROSS WESTERN NEW BY 00Z TONIGHT. 00Z NGM THE FARTHER SOUTH OF THE MODELS BRINGING LOW ACROSS ERIE TO CENTRAL PENNSYLVANIA. 00Z ETA/AVN/MESOETA AND MM5 ALL SHOWING LOW WILL TRACK WITHIN A FEW MILES OF BUFFALO... THEN EAST INTO THE FINGER LAKES. THE MM5 IS THE FARTHEST NORTH... BRINGING LOW RIGHT ALONG THE THRUWAY (JUST NORTH OF BUFFALO). IN A CASE LIKE THIS...NO CLEAR CUT SOLUTION IS APPEARING SO WILL SUGGEST A PATH SIMILAR TO MESOETA/ETA/AVN WHICH BRINGS LOW TO OR JUST SOUTH OF BUFFALO. THIS SOLUTION WILL RESULT IN MOST OF THE AREA REMAINING IN COOL SECTOR. WESTERN SOUTHERN TIER WILL LIKELY GET INTO WARM SECTOR BY MID AFTERNOON. INSTABILITY AND THERMODYNAMIC PARAMETERS MARGINAL FOR SEVERE CONVECTION...BUT CLOSE ENOUGH TO SIGNIFICANT SEVERE WEATHER THREAT FORMING ACROSS OHIO AND PENNSYLVANIA TO WARRANT SPC SLIGHT RISK OUTLOOK FOR SOUTHERN PORTIONS OF THE WESTERN SOUTHERN TIER. ELEVATED CONVECTION POSSIBLE FROM BUFFALO TO ROCHESTER...AIR MASS TOO STABLE FURTHER EAST FOR CONVECTIVE DEVELOPMENT. IF TRACK OF LOW DIFFERS JUST A FEW MILES FROM MODEL FORECASTS RESULT WILL BE DRAMATICALLY DIFFERENT TEMPERATURES AND CHANCES FOR CONVECTIVE ACTIVITY. ONCE LOW PASSES EAST OF THE AREA TONIGHT...ANY LINGERING SHOWERS COULD CHANGE TO SOME WET SNOW SHOWERS TOWARD MORNING AS COLDER AIR SETTLES INTO THE AREA. GREATEST THREAT OF SNOW SHOWER ACTIVITY WILL BE OVER THE HIGHER ELEVATIONS EAST OF LAKE ONTARIO. VERY CHILL AIR MASS SETTLING OVER THE AREA ON MONDAY WITH TEMPERATURES REMAINING IN THE 40S...AS 850 MB TEMPERATURES REMAIN BELOW -5C THROUGH THE DAY. .BUF...NONE. SPS UPDATED FOR MODERATE RISK SEVERE THUNDERSTORMS WESTERN SOUTHERN TIER AND SLIGHT RISK MOSTLY EVERYWHERE ELSE EXCEPTT OSWEGO JEFFERSON AND LEWIS WHERE GENERAL THUNDERSTORMS ARE A POSSIBILITY. TMA
In the hours before
Special weather statement, Apr 28, 9:05 AM EDT, 3 hours 49 minutes before
NYZ019>021-282100- SEVERE WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 905 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN SOUTHERN TIER INTO EVENING... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REST OF WESTERN NEW YORK INTO EVENING EXCEPT OSWEGO,JEFFERSON AND LEWIS COUNTIES WHERE GENERAL THUNDERSTORMS MAY OCCUR. DEEPENING LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN AND MOVING INTO SOUTHERN MICHIGAN THIS MORNING WILL MOVE EAST ACROSS THE LOWER LAKES AND ACROSS WESTERN NEW YORK THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL CROSS THE AREA BY MID AFTERNOON. THERE IS A RISK THAT THE THUNDERSTORMS WHICH DEVELOP AHEAD OF THE LOW AND ALONG THE COLD FRONT COULD REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THESE STORMS ARE EXPECTED TO DEVELOP MAINLY BETWEEN 3 PM AND 7 PM ALTHOUGH THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON. KEEP INFORMED AND MONITOR LATER FORECASTS BY TUNING INTO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. UPDATED INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 28, 9:15 AM EDT, 3 hours 39 minutes before
NYZ019>021-282100- SEVERE WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 915 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN SOUTHERN TIER INTO EVENING... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REST OF WESTERN NEW YORK INTO EVENING EXCEPT OSWEGO,JEFFERSON AND LEWIS COUNTIES WHERE GENERAL THUNDERSTORMS MAY OCCUR. DEEPENING LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN AND MOVING INTO SOUTHERN MICHIGAN THIS MORNING WILL MOVE EAST ACROSS THE LOWER LAKES AND ACROSS WESTERN NEW YORK THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL CROSS THE AREA BY MID AFTERNOON. THERE IS A RISK THAT THE THUNDERSTORMS WHICH DEVELOP AHEAD OF THE LOW AND ALONG THE COLD FRONT COULD REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THESE STORMS ARE EXPECTED TO DEVELOP MAINLY BETWEEN 3 PM AND 7 PM ALTHOUGH THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON OR OTHER AREAS OF WESTERN NEW YORK. KEEP INFORMED AND MONITOR LATER FORECASTS BY TUNING INTO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. UPDATED INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 28, 11:45 AM EDT, 1 hour 9 minutes before
NYZ001>008-010>014-019>021-282100- SEVERE WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1145 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN SOUTHERN TIER INTO EVENING... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REST OF WESTERN NEW YORK INTO EVENING EXCEPT OSWEGO,JEFFERSON AND LEWIS COUNTIES WHERE GENERAL THUNDERSTORMS MAY OCCUR. DEEPENING LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN AND MOVING INTO SOUTHERN MICHIGAN THIS MORNING WILL MOVE EAST ACROSS THE LOWER LAKES AND ACROSS WESTERN NEW YORK THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL CROSS THE AREA BY MID AFTERNOON. THERE IS A RISK THAT THE THUNDERSTORMS WHICH DEVELOP AHEAD OF THE LOW AND ALONG THE COLD FRONT COULD REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THESE STORMS ARE EXPECTED TO DEVELOP MAINLY BETWEEN 3 PM AND 7 PM ALTHOUGH THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON OR OTHER AREAS OF WESTERN NEW YORK. KEEP INFORMED AND MONITOR LATER FORECASTS BY TUNING INTO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. UPDATED INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 28, 11:50 AM EDT, 1 hour 4 minutes before
NYZ001>008-010>014-019>021-282100- SEVERE WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1150 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN SOUTHERN TIER INTO EVENING... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REST OF WESTERN NEW YORK INTO EVENING EXCEPT OSWEGO,JEFFERSON AND LEWIS COUNTIES WHERE GENERAL THUNDERSTORMS MAY OCCUR. DEEPENING LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN AND MOVING INTO SOUTHERN MICHIGAN THIS MORNING WILL MOVE EAST ACROSS THE LOWER LAKES AND ACROSS WESTERN NEW YORK THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL CROSS THE AREA BY MID AFTERNOON. THERE IS A RISK THAT THE THUNDERSTORMS WHICH DEVELOP AHEAD OF THE LOW AND ALONG THE COLD FRONT COULD REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THESE STORMS ARE EXPECTED TO DEVELOP MAINLY BETWEEN 3 PM AND 7 PM ALTHOUGH THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON OR OTHER AREAS OF WESTERN NEW YORK. KEEP INFORMED AND MONITOR LATER FORECASTS BY TUNING INTO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. UPDATED INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 28, 11:53 AM EDT, 1 hour 1 minute before
NYZ001>008-010>014-019>021-282100- SEVERE WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1153 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN SOUTHERN TIER INTO EVENING... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REST OF WESTERN NEW YORK INTO EVENING EXCEPT OSWEGO,JEFFERSON AND LEWIS COUNTIES WHERE GENERAL THUNDERSTORMS MAY OCCUR. DEEPENING LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN AND MOVING INTO SOUTHERN MICHIGAN THIS MORNING WILL MOVE EAST ACROSS THE LOWER LAKES AND ACROSS WESTERN NEW YORK THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL CROSS THE AREA BY MID AFTERNOON. THERE IS A RISK THAT THE THUNDERSTORMS WHICH DEVELOP AHEAD OF THE LOW AND ALONG THE COLD FRONT COULD REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THESE STORMS ARE EXPECTED TO DEVELOP MAINLY BETWEEN 3 PM AND 7 PM ALTHOUGH THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON OR OTHER AREAS OF WESTERN NEW YORK. KEEP INFORMED AND MONITOR LATER FORECASTS BY TUNING INTO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. UPDATED INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 28, 11:58 AM EDT, 56 minutes before
NYZ001>008-010>014-019>021-282100- SEVERE WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1158 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN SOUTHERN TIER INTO EVENING... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REST OF WESTERN NEW YORK INTO EVENING EXCEPT OSWEGO,JEFFERSON AND LEWIS COUNTIES WHERE GENERAL THUNDERSTORMS MAY OCCUR. DEEPENING LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN AND MOVING INTO SOUTHERN MICHIGAN THIS MORNING WILL MOVE EAST ACROSS THE LOWER LAKES AND ACROSS WESTERN NEW YORK THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL CROSS THE AREA BY MID AFTERNOON. THERE IS A RISK THAT THE THUNDERSTORMS WHICH DEVELOP AHEAD OF THE LOW AND ALONG THE COLD FRONT COULD REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THESE STORMS ARE EXPECTED TO DEVELOP MAINLY BETWEEN 3 PM AND 7 PM ALTHOUGH THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. KEEP INFORMED AND MONITOR LATER FORECASTS BY TUNING INTO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. UPDATED INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.ERH.NOAA.GOV/ER/BUF. EGR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:27 PM EDT | Special Marine Warning | BUF | 33 min | |
| Apr 28, 2:05 PM EDT | Special Marine Warning | BUF | 55 min | |
| Apr 28, 2:34 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 26 min |
| Apr 28, 2:40 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 35 min |
| Apr 28, 2:43 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 32 min |
| Apr 28, 2:43 PM EDT | Tornado Warning | BUF | Erie | 32 min |
| Apr 28, 2:49 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 26 min |
| Apr 28, 3:00 PM EDT | Tornado Warning | BUF | Erie, Wyoming | 30 min |
| Apr 28, 3:12 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 48 min |
| Apr 28, 3:29 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 31 min |
| Apr 28, 3:30 PM EDT | Severe Thunderstorm Warning | BUF | Wyoming | 30 min |
| Apr 28, 3:38 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 37 min |
| Apr 28, 3:48 PM EDT | Tornado Warning | BUF | Allegany | 42 min |
Nearby
Special Marine Warnings in New York, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.